Nebraska, 2005

Hail in Nebraska, June 29, 2005

June 29, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 28, 2:27 PM CST, 11 hours 3 minutes earlier.

Area forecast discussion, Jun 28, 2:27 PM CST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT TUE JUN 28 2005

...FORECAST ISSUES INVOLVE TSRA CHCS TONIGHT...THEN COOL DOWN WED
NITE AND THURSDAY...

.DISCUSSION...
ONE SFC LOW LOCATED OVER NW KS ATTM WITH A DRYLINE SURGE ACROSS EC
CO AND WRN KS ON THE BOTTOM SIDE. OVERALL AREA OF CONVERGENCE ACROSS
NW NEB INTO SWRN SD AS WELL. CONVECTION FIRING ACROSS THE FRONT RANGE
OF WY/CO IN ADVANCE OF A STRONG SHORT WAVE TROUGH MOVING OUT OF THE
SW. 18Z SOUNDINGS FROM UNR/LBF INDICATE THE PRESENCE OF A STRONG
SUBIDENCE INVERSION JUST ABOVE 800MB. THINKING IS THAT BEST CHANCE
TO INCREASE LL CONVERGENCE AND PRODUCE THE LIFT NEEDED TO BREAK THE
CAP WILL BE ACROSS THE WRN AND NRN MOST ZONES WHERE MID LEVEL WINDS
SPEEDS APPEAR THE GREATEST AS EVIDENCED BY THE 40KTS AT 500MB AT
MED. BOW AND 30 KTS AT MERRIMAN...VS. 15KTS AT MCCOOK. THIS WILL OF
COURSE ALSO GIVE THE BETTER CHANCE FOR AN ORGANIZED CLUSTER/MCS WITH
THE BETTER SHEAR. SPC MDT RISK LOOKS GOOD IN THAT RESPECT. FURTHER
S...HAVE INCLUDED ISOLATED POPS FOR ELEVATED POTENTIAL LATE TONIGHT
WITH INCREASING LLJ.

MCS THAT SHOULD DEVELOP THIS EVENING SHOULD BE FEED OVERNIGHT BY 40-
50KT LLJ WHICH SHOULD TAKE IT INTO ERN NEBR BY SUNRISE AS PER THE
NEWEST ETA. 18Z RUN IS A LITTLE SLOWER THIS TIME WITH PROGRESSION OF
FRONT TO MOVE THRU DURING THE DAY TOMORROW. STILL...ITS PRETTY QUICK
TO DO SO AS IS THE GFS. WITH SUBSIDENCE BEHIND STRONG WAVE...FRONTAL
POSITION TO THE S AND ALL THIS HAPPENING PRIOR TO MAX HEATING
SHOULD PRECLUDE MUCH CHANCE FOR TSRA SO HAVE TRENDED TWD LOWER POPS
FOR THE DAY. RETURN FLOW STARTS LATE IN THE DAY THU SO UPSLOPPE
FLOW COULD (AS PER 2ND DAY POST-FRONTAL MODEL) DEVELOP CONVECTION
IN THE HIGHER TERRAIN W OF THE CWA THEN MOVE IN OVERNIGHT...AND
HAVE TRENDED THE FCST THAT WAY WHICH IS HINTED AT BY THE ETA WHICH
IS USUALLY BETTER AT PIXKING OUT UPSLOPE FLOW.

BEYOND THIS...MODELS EERILY IN GOOD AGREEMENT IN THE MID-LONG RANGE.
THE HARDEST PART ABOUT THAT IS THAT IN A NEARLY ZONAL FLOW IN THE
SPRING AND SUMMER...ISSUES BECOME TIMING OF SUBTLE WAVES WHICH
DEVELOP CONVECTION ON OUTFLOW FROM PREIVOUS NIGHTS CONVECTION. SO
TIMING AND PLACEMENT WILL BE DIFFICULT. BELIEVE BEST CHANCE RESIDE
ON SAT NIGHT INTO SUNDAY MORNING WITH ONE OF THE STRONGER WAVES
INDICATED. SOME SUBTLE DIFFERENCES IN TIMING AS EXPECTED IN THE
MODELS AND IN ENSEMBLES SO HAVE ONLY INCLUDED SLT CHCS FOR NOW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JWS
Hazardous weather outlook, Jun 28, 2:57 PM CST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT TUE JUN 28 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-291100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
357 PM CDT TUE JUN 28 2005

...TORNADO WATCH FOR NORTHWEST AND NORTH CENTRAL PORTIONS OF THE
OUTLOOK AREA UNTIL 1100 PM CDT (1000 PM MDT)...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORM DEVELOPMENT MUCH OF THE
OUTLOOK AREA...ESPECIALLY ACROSS NORTHERN PORTIONS THROUGH THE
EVENING AND EARLY MORNING HOURS. THE RISK AREA WILL BE MAINLY ALONG
AND NORTH OF INTERSTATE 80...WITH THE BEST CHANCES ALONG AND NORTH OF
HIGHWAY 2. VERY UNSTABLE CONDITIONS AND FAVORABLE LOW LEVEL WIND WILL
MAKE CONDITIONS FAVORABLE FOR STORM ROTATION TO DEVELOP. THE PRIMARY
RISK IS FOR LARGE HAIL AND DAMAGING WIND...HOWEVER TORNADOES ARE
POSSIBLE IN THE NORTHERN MOST PARTS OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH INDEPENDENCE DAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL
NEBRASKA ALONG AND EAST OF U.S. HIGHWAY 281. A FRONT IS EXPECTED TO
GO THROUGH CENTRAL AND WESTERN NEBRASKA BY LATE WEDNESDAY AFTERNOON.
THE TIMING OF THE SYSTEM WILL FAVOR SEVERE THUNDERSTORMS ONLY IN PART
OF NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY IN NORTH CENTRAL NEBRASKA THIS
AFTERNOON AND TONIGHT. THEY MAY ALSO BE NEEDED IN NORTHWEST NEBRASKA.

SPRINGER/13

In the hours before

Special weather statement, Jun 28, 9:58 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT TUE JUN 28 2005

NEZ036-037-059-070-071-290415-
FRONTIER NE-HAYES NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-
INCLUDING THE CITIES OF...CURTIS...HAYES CENTER...NORTH PLATTE...
STAPLETON AND TRYON
1058 PM CDT TUE JUN 28 2005

...SEVERE THUNDERSTORM WATCH NUMBER 548 CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 548 HAS BEEN CANCELLED FOR
FRONTIER...HAYES...LINCOLN...LOGAN...MCPHERSON COUNTY

NEZ022-035-056>058-069-290500-
ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT...
IMPERIAL...OGALLALA AND OSHKOSH
1058 PM CDT TUE JUN 28 2005

...SEVERE THUNDERSTORM WATCH NUMBER 548 REMAINS IN EFFECT UNTIL 11 PM
MDT...

SEVERE THUNDERSTORM WATCH NUMBER 548 REMAINS IN EFFECT UNTIL 11 PM
MDT FOR ARTHUR...CHASE...DEUEL...GARDEN...KEITH...AND PERKINS COUNTY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

KAR
Special weather statement, Jun 28, 10:05 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT TUE JUN 28 2005

NEZ004-005-023-024-094-290420-
EASTERN CHERRY NE-GRANT NE-HOOKER NE-SHERIDAN NE-WESTERN CHERRY NE-
INCLUDING THE CITIES OF...GORDON...HAY SPRINGS...MULLEN...
RUSHVILLE AND VALENTINE
1105 PM CDT TUE JUN 28 2005

...TORNADO WATCH NUMBER 547 HAS BEEN ALLOWED TO EXPIRE...

COUNTIES INCLUDED WERE CHERRY...GRANT...HOOKER...SHERIDAN.

KAR
Special weather statement, Jun 28, 10:56 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 PM CDT TUE JUN 28 2005

NEZ006>010-025>029-290555-
BLAINE NE-BOYD NE-BROWN NE-GARFIELD NE-HOLT NE-KEYA PAHA NE-LOUP NE-
ROCK NE-THOMAS NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL...
ONEILL...SPENCER...SPRINGVIEW...TAYLOR AND THEDFORD
1156 PM CDT TUE JUN 28 2005

...SEVERE THUNDERSTORM WATCH NUMBER 549 WHICH WAS IN EFFECT FOR
BLAINE...BOYD...BROWN...GARFIELD...HOLT...KEYA PAHA...LOUP...
ROCK...THOMAS... AND WHEELER HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT.

SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT.

KAR
Special weather statement, Jun 28, 11:00 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1200 AM CDT WED JUN 29 2005

NEZ022-035-056>058-069-290559-
ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT...
IMPERIAL...OGALLALA AND OSHKOSH
1200 AM CDT WED JUN 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 548 HAS BEEN ALLOWED TO EXPIRE AT
11 PM MDT...

SEVERE THUNDERSTORM WATCH NUMBER 548 HAS EXPIRED FOR THE FOLLOWING
COUNTIES ARTHUR...CHASE...DEUEL...GARDEN...KEITH...AND PERKINS
COUNTY.

KAR

The radar

The North Platte radar (KLNX), 74 km away, was scanning. The volume nearest the first event began at 07:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McPherson

When
June 29, 1:30 AM CST
Where
McPherson County, 16 mi W of Tryon
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.550, -101.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453575.